|Ziagen - Rash
Aug 4, 2006
I have been on Ziagen for two years without incedent. This past week I've developed a rash, which began on the sides of my fingers, then moved up my forearms. It has also begun on my feet and ankles, knees and elbows. The rash starts as clusters of small itchy pimple-like bumps, followed by swelling. My question is this... Are there any reported cases of an allergic reaction to Ziagen developing later in the treatment? My Doctor couldn't say if this is Ziagen, or something else. My T-Cells were 325 and V-Load , undetectable when last checked, several months ago. Many thanks for your response.
| Response from Dr. Henry
It would be very unusual to develop a rash or hypersensitivity reaction to abacavir (Ziagen) after two years--I would consider getting a dermatologist to exam you to better define the diagnosis and treatment. Hypersensitivity reactions to abacavir generally will have other symptoms (fever, fatigue, trouble breathing, stomach complaints) besides a skin rash. A more likely cause would be some form of contact dermatitis. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Groin Pain After Anal Sex Top Sign Of HIV AIDS
- Itchy Rash After Touching Urine Sign Of HIV AIDS
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
- Rash After Anal Sex Condom Broke Worried I Have HIV
- Swollen Glands After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.